Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Itching and peeling hands, painful. Applying lotion and talcum powder. Treatment?

my hands get pins and needles and then they itch a lot...subsequently they start to peel. I have tried to apply lotion and talcum powder to them. They started peeling about a week ago and will only get worse. They itch and peel until my hands are raw and painful. My feet have also started to do the same but they are not as extreme as my hands. What is the best course of action to take? This only started about 2 years ago. Thank you in advance for your response
Asked On : Wed, 24 Apr 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, it seems that you are having keratolysis exfoliativa on both palms and soles. There is no exact cause. But it may be due to hyperhydrosis, i.e. excessive sweating. Some time it may be precipitated by water, soap , detergent or solvent. Remember, it is not eczema. It may be confused with pompholyx, psoriasis, from irritants and application of emollient containing urea, lactic acid and silicone. Photochemotherapy may be helpful... Ok
Answered: Wed, 24 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor